MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010101
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 12/15/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2009 ¿ patient was diagnosed with incisional hernia and bilateral inguinal hernias thereby underwent open repair with implant of two kugel hernia patch (device 1 and 2).Per operative notes, ¿an incisional hernia from the appendectomy site was reduced and closed primarily with sutures.In the left groin, the large direct defect was noted at internal ring and dissected.A kugel hernia patch (device 1) was placed and secured it with sutures.In the right groin, similarly a large defect was reduced and another kugel hernia patch (device 2) was placed and secured with sutures.¿ on (b)(6) 2014 ¿ patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with implant of perfix plug (device 3).Per operative notes, ¿in the left groin, the tissues were densely adherent to surrounding tissues.The mesh (device 1) was seen free entirely from inguinal ligament where the direct defect recurred.The hernia was dissected free and adhesions were lysed.The medium perfix plug (device 3) was placed over the hernia and previously placed mesh (device 1) was sutured to inguinal ligament and irrigated with sutures.¿ on (b)(6) 2016 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with implant of bard flat mesh (device 4).Per operative notes, ¿ in the right groin, a moderately large lateral direct inguinal hernia was noted.The sac was dissected out circumferentially and floor was secured with sutures.A bard flat mesh (device 4) was placed over the inguinal floor and secured with sutures.¿ (note: the previously placed right inguinal mesh (device 2) was not seen during this procedure).
 
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2008) is considered to be a best estimate.This mdr represents the kugel patch (device 2).An additional supplemental emdr was submitted to represent the bard/davol kugel patch (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23897315
Report Number1213643-2025-01279
Device Sequence Number14590686
Product Code FTL
UDI-Device Identifier00801741016332
UDI-Public(01)00801741016332(17)130928(10)HUSI1184
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2013
Device Catalogue Number0010101
Device Lot NumberHUSI1184
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Initial Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale
Patient Weight99 KG